MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA 3 TITANIUM MULTIAXIAL CROSSLINK 53MM 73MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-FRANCE XIA 3 TITANIUM MULTIAXIAL CROSSLINK 53MM 73MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 48236053
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/12/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported; during surgery, when the surgeon placed the connector and tightened the central nut the nut broke.The surgeon used a spare one.
 
Additional Manufacturer Narrative
Visual inspection; material analysis; device history review; complaint history review; risk assessment; no relevant manufacturing issues were identified as all units met specifications.Material analysis was performed and it was found that the center bolt was found to have fractured in ductile overload.The most likely root cause is excessive force applied by the user.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM MULTIAXIAL CROSSLINK 53MM 73MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5858358
Report Number0009617544-2016-00325
Device Sequence Number1163339
Product Code MNH
UDI-Device Identifier04546540560889
UDI-Public(01)04546540560889
Combination Product (Y/N)N
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48236053
Device Lot Number144801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/09/2016
Supplement Report FDA Received Date10/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR